Mar 11, 2002
My partner has had problems with his teeth and sciatica back pain due to a bad spine. He has heard that some medications can cause bone degeneration. Do you know anything about this?
| Response from Dr. Henry
Corticosteroids are particularly linked to bone degeneration. Although the rate of osteporosis has been reported to be increased in the setting of HIV treatment, it is unclear what is the cause. More recent studies have not been able to link any one type of HIV drug to osteoporosis (thinning of the bones). Osteonecrosis of the hip has been linked particularly to use of corticosteriods. Dental problems and sciatica may be a separate issue--your partner needs to discuss with his HIV doc. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Loose Stool After Sex With Stripper Condom Broke Sign Of HIV AIDS
- Pain In Penis After Open Mouth Kissing What Are The Chances Of HIV
- Painful Ejaculation After Anal Sex Without Condom Does It Mean I Have HIV
- Painful Red Spots After Drinking Water Worried I Have HIV
- Swollen Lymph Glands After Oral Sex On A Woman What Are The Chances Of HIV
- Genital Warts Transmission By Hand
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.